Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 17, 2015, 7:13 PM MST for Pima County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 7:13 PM MST (02:13 UTC)
- Expired
- Jul 17, 2015, 8:00 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 85 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS85 KTWC 180213 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 713 PM MST FRI JUL 17 2015 AZZ502-504-180300- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 713 PM MST FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 800 PM MST... AT 712 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TO JUST SOUTHWEST OF AVRA VALLEY...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... AVRA VALLEY AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXTREMELY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3226 11138 3240 11150 3249 11130 3238 11115 TIME...MOT...LOC 0212Z 239DEG 9KT 3238 11137 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:40 PM MST, 33 minutes earlier.
Area forecast discussion, Jul 17, 6:40 PM MST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE TUCSON AZ 640 PM MST FRI JUL 17 2015 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE EARLY SATURDAY AS TROPICAL MOISTURE MOVES NORTH ACROSS THE AREA. SHORT BURSTS OF VERY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY BRINGING ABOUT THE POTENTIAL FOR LOCAL FLASH FLOODING. A SLOW DRYING TREND WILL THEN BEGIN EARLY NEXT WEEK...WITH THE BEST CHANCES FOR THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON BY WEDNESDAY. && .DISCUSSION...A COMBINATION OF LIMITED SOLAR INSOLATION AND SOME STABILIZATION OF THE ATMOSPHERE HAS SEEN LIMITED THUNDERSTORM DEVELOPMENT FROM TUCSON EASTWARD...WITH VERY ACTIVE WESTERN AREAS. A MERGING COMPLEX WEST OF TUCSON...CENTERED OVER THE TOHONO O'ODHAM NATION...IS TRYING TO SQUEEZE ACTIVITY EASTWARD TOWARD TUCSON...BUT THE 00Z SOUNDING IS SHOWING A BLEAK PICTURE FOR CONVECTIVE POTENTIAL...WITH ABOUT 2 DEGREES OF WARMING IN MID LEVELS. WE UPDATED THE FORECAST OVERNIGHT TO LIMIT MOST OF THE WIDESPREAD HEAVY RAINFALL. WITH ADDITIONAL MOISTURE SPREADING IN FROM THE WEST AND SOUTHWEST...ALONG WITH A FAVORABLE UPPER LEVEL DIFFLUENT AREA SHIFTING FROM SONORA INTO SOUTHEAST ARIZONA IN THE EARLY MORNING HOURS...WE STILL EXPECT TO SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING EARLY SATURDAY. PROBABLY INCREASING FROM THE SOUTH AFTER 4 AM...ALTHOUGH MESOSCALE MODELS CONTINUE TO STRUGGLE TO GET A HANDLE ON THINGS. UNTIL THEN...OUTSIDE OF WESTERN AREAS COVERAGE OF STRONG STORMS WILL LIKELY BE LIMITED. PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR ADDITIONAL DETAILS. && .AVIATION...VALID THRU 19/00Z. BKN-OVC CLOUDS AT 8-15K FT AGL WILL GENERALLY PREVAIL THROUGH THE FORECAST PERIOD. EXPECT SCATTERED +SHRA/+TSRA TO CONTINUE THIS EVENING...INCREASING SATURDAY MORNING. CIGS WILL BRIEFLY LOWER TO 4- 6K FT NEAR TSRA'S. SURFACE WIND WILL MAINLY BE LESS THAN 10 KTS THROUGH THE PERIOD OUTSIDE OF ANY GUSTS FROM TSRA'S. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN IS EXPECTED THROUGH SATURDAY WITH SHOWER AND THUNDERSTORM COVERAGE JUST A LITTLE BIT LESS ON SUNDAY. BY EARLY NEXT WEEK...EXPECT A DRYING TREND WILL LIMIT SHOWERS AND THUNDERSTORMS TO MAINLY EAST AND SOUTH OF TUCSON INTO THE MIDDLE OF NEXT WEEK. && .PREV DISCUSSION...MORNING SHOWERS AND EXTENSIVE CLOUD COVER HAD DELAYED THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. BASED ON THE BLENDED TOTAL PRECIP WATER PRODUCT...DEEPER MOISTURE CONTINUED TO ADVECT NORTHWARD UP THE GULF OF CALIFORNIA INTO THE DESERTS OF ARIZONA. A WEAK CIRCULATION FROM A THUNDERSTORM COMPLEX THAT DEVELOPED LAST NIGHT WELL SOUTH OF THE INTERNATIONAL BORDER WAS BRUSHING FAR SOUTHEAST COCHISE COUNTY EARLY THIS AFTERNOON. THIS FEATURE WAS HELPING TRIGGER A FEW SHOWERS AND THUNDERSTORMS IN COCHISE COUNTY. SOME THINNING OF THE CLOUD COVER THIS MORNING FROM TUCSON WESTWARD HAD PROVIDED ENOUGH SURFACE HEATING TO SUPPORT A FEW LIGHT SHOWERS OVER THE TOHONO O'ODHAM NATION SO FAR TODAY. ALTHOUGH DELAYED SIGNIFICANTLY...SCATTERED SHOWERS AND THUNDERSTORMS CAN STILL BE ANTICIPATED LATER TODAY. BECAUSE OF THE INCREASED MOISTURE...JUST ABOUT ANY STRONG THUNDERSTORM THAT MANAGES TO DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THUS...WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH SATURDAY. OTHERWISE...A TREND TOWARD A GRADUAL DAILY REDUCTION IN THE COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED MONDAY INTO WEDNESDAY OF NEXT WEEK. DAYTIME TEMPERATURES WILL REBOUND MONDAY AND TUESDAY TO NEAR NORMAL READINGS. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THRU SATURDAY EVENING FOR MOST OF SOUTHEAST ARIZONA...INCLUDING ZONES AZZ501>509-511>515 && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER
In the hours before
Special weather statement, Jul 17, 7:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 713 PM MST FRI JUL 17 2015 AZZ502-504-180300- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 713 PM MST FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 800 PM MST... AT 712 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TO JUST SOUTHWEST OF AVRA VALLEY...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... AVRA VALLEY AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXTREMELY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3226 11138 3240 11150 3249 11130 3238 11115 TIME...MOT...LOC 0212Z 239DEG 9KT 3238 11137 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Jul 17, 5:49 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 17, 6:06 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 17, 7:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 17, 8:00 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 17, 9:45 PM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Jul 18, 11:35 AM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 18, 11:38 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 18, 12:46 PM MST | Special Weather Statement | TWC | Cochise | 29 min |
| Jul 18, 1:00 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 18, 2:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 18, 2:58 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 18, 3:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.